×

Positive solutions to a generalized second-order difference equation with summation boundary value problem. (English) Zbl 1244.39008

Summary: By using Krasnoselskii’s fixed point theorem, we study the existence of positive solutions to the three-point summation boundary value problem \(\Delta^2 u(t - 1) + a(t)f(u(t)) = 0, t \in \{1, 2, \dots, T\}, u(0) = \beta \sum^\eta_{s=1} u(s), u(T + 1) = \alpha \sum^\eta_{s=1} u(s)\), where \(f\) is continuous, \(T \geq 3\) is a fixed positive integer, \(\eta \in \{1, 2, \dots, T - 1\}, 0 < \alpha < (2T + 2)/\eta(\eta + 1), 0 < \beta < (2T + 2 - \alpha \eta(\eta + 1))/\eta(2T - \eta + 1)\), and \(\Delta u(t - 1) = u(t) - u(t - 1)\). We show the existence of at least one positive solution if \(f\) is either superlinear or sublinear.

MSC:

39A12 Discrete version of topics in analysis
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] V. A. Ilin and E. I. Moiseev, “Nonlocal boundary-value problem of the first kind for a Sturm-Liouville operator in its differential and finite difference aspects,” Differential Equations, vol. 23, pp. 803-810, 1987. · Zbl 0668.34025
[2] C. P. Gupta, “Solvability of a three-point nonlinear boundary value problem for a second order ordinary differential equation,” Journal of Mathematical Analysis and Applications, vol. 168, no. 2, pp. 540-551, 1992. · Zbl 0763.34009
[3] R. P. Agarwal, Focal Boundary Value Problems for Differential and Difference Equations, Kluwer Academic, Dordrecht, The Netherlands, 1998. · Zbl 0914.34001
[4] R. P. Agarwal, D. O’Regan, and P. J. Y. Wong, Positive Solutions of Differential, Difference and Integral Equations, Kluwer Academic Publishers, Dordrecht, The Netherlands, 1999. · Zbl 1157.34301
[5] R. W. Leggett and L. R. Williams, “Multiple positive fixed points of nonlinear operators on ordered Banach spaces,” Indiana University Mathematics Journal, vol. 28, no. 4, pp. 673-688, 1979. · Zbl 0421.47033
[6] Z. Bai, X. Liang, and Z. Du, “Triple positive solutions for some second-order boundary value problem on a measure chain,” Computers & Mathematics with Applications, vol. 53, no. 12, pp. 1832-1839, 2007. · Zbl 1133.34015
[7] X. He and W. Ge, “Existence of three solutions for a quasilinear two-point boundary value problem,” Computers & Mathematics with Applications, vol. 45, no. 4-5, pp. 765-769, 2003. · Zbl 1039.34011
[8] X. Lin and W. Liu, “Three positive solutions for a second order difference equation with three-point boundary value problem,” Journal of Applied Mathematics and Computing, vol. 31, no. 1-2, pp. 279-288, 2009. · Zbl 1186.39004
[9] G. Zhang and R. Medina, “Three-point boundary value problems for difference equations,” Computers & Mathematics with Applications, vol. 48, no. 12, pp. 1791-1799, 2004. · Zbl 1075.39015
[10] J. Henderson and H. B. Thompson, “Existence of multiple solutions for second-order discrete boundary value problems,” Computers & Mathematics with Applications, vol. 43, no. 10-11, pp. 1239-1248, 2002. · Zbl 1005.39014
[11] T. Sitthiwirattham, “Positive solutions of a second order difference equation with three-point summation boundary value problem,” Journal of Difference Equations and Applications. In press. · Zbl 1285.39002
[12] M. A. Krasnose’skiń≠, Positive Solutions of Operator Equations, Noordhoof, Groningen, The Netherlands, 1964.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.